I filled up with gasoline and two fuel treatments and since then the check engine light has come on and gone off and now the overdrive light is flashing and has not stopped. I was told it is usually a transmission problem when this occurs but since it has only happened since using the fuel treatments I am a bit skeptical....can you help? Should I drain the fuel tank and re-fuel?
Hi Craig -
Fuel additives are one of those things where too much of a good thing can be a bad thing. You are really only supposed to use one bottle of fuel treatment at a time, I have seen using too much cause drivability problems.
I don not think you need to drain the tank, but i would continue to top it off to dilute the treatment you put in as much as possible.
It may also be completely unrelated and just a coincidence. I would at a minimum have the codes read and see if they are codes that could be caused by fuel issues. It might be worth having it checked out by a qualified technician just for the peace of mind that you are not causing any long term damage by continuing to drive it.
〉 Answered on May 5th, 2009 by Bogi Lateiner, Owner and Technician at 180 Degrees Automotive